What is methadone half life

Common Questions and Answers about What is methadone half life

methadose

The half-life of a drug is how long it takes for half of it to be eliminated from the bloodstream. Hope that helps.
The half life of a chemical is the time it takes to break down become inactive. If the halflife is 10 hours then in 10 hours half the substance will be out of your system...in 10 more hours half of that..whick would be 25% would be left ..then in 10 more hrs 12.5 and so on . Hope it helps.
Methadone is methadone.. It has a long half life. But I am sure you already know that. If you come off to fast, you will have w/d's. It is all what you want to do. Also the methadone w/d's last way longer than the pills. For me, I ended up back on the pills to get off the methadone. Also when they will test you for drugs. I do not know if they look for the methadone. If they do, It will take many weeks from your last dose, before it will not show up.
Very slowly... Going down 1-2 mgs a week or 5mgs a month is what I hear is best..With methodone slow is best.. the long half life should make it easier but will also make withdrawls bad if you don't taper slow enough. Good Luck to you.. ask if you have any questions..
try for the suboxone you only need a few I know someone who tapered off with just 10 pills she just chipped them in half then half again until she was done ...a yr later she is fine...should state these were people who used the med for pain then had trouble stopping the methadone...
Well, the vitamin supplements are very important as is a good tapering plan. Methadone has such a long half life (I am sure you know all about it) - people have gone ct...but I would rather taper. How soon are you hoping to accomplish this? I started detoxing from 110mg in Aug.'07 - today I dosed @ 25mg...(and counting...) Good luck and keep posting!
methodone is one of the most physically dependent med. invented in the 20th century.the reason is because of its long half life.24 to36 hours.
some say it saved their life while others say it destroyed theirs. that is the good part of this forum, we just all say what worked for us and then everyone makes their own choices and we support each others choice. you are definately in the right place. you will get lots of support. congrats on taking you life back...did you get the methadone from a dr.?
Oh man, I am sorry. Methadone is a wicked drug. Your wife is having sever w/ds from the methadone. I have in my journal an article written by a dr about methadone and withdrawal. I went off methadone cold turkey from 65 mg and it was hell..in my opinion there is little difference in w/d from 10mg to 65 mg in terms of w/d..others may disagree but I don't care. methadone has a very long 1/2 life..meaning it build itself up in your system..
basically methadone, as you may know, has a huge half life. one dose could last 36 hours. there fore the withdrawel from it is extended as well. up to 5 weeks. comparitively if you are addicted to oxy, hydro, or other opiates...even heroin. the physical withrawel is a fraction of that. Methadone isn't all bad, BUT every rose has its thorns. and methadone has some pretty damn big ones. The biggest thing methadone offers people is the stability. It will allow you to feel somewhat normal.
Could you explain what lofexidine is or what US drug it is. I suspect that you were never on enough methadone to block or diminish cravings. The same thing happened to me when I was on 40- 50 mg.. When I was up higher I shot dope and felt nothing so I wouldn't waste my money. Your withdrawals shouldn't be too bad because of the methadone. The brain and body treats it all the same, it's all dope.
I became physically addicted to vicodin in ten days, so do be careful, also in two weeks time your body may will still be in withdrawals from the methadone, as the half life of methadone is lengthy, so you may get a double wammy? But unlike you, I didnt have any medical problems, I just liked pain pills, so you do whats best for you.
Yes methadone is evil and so are most of the clinics. The people there are not the kind you want to bring home. You say you got kicked off the clinic for getting into a fight? I have seen that many times at many clinics I was on. The best way to get off methadone and recover from "methadone sickness" is not to take anymore methadone and take what you have to and get throught the 1rst month. a 21 DAY DETOX WILL NOT HELP AND ONLY PROLONG IT.
as long as ur body can stable off on new dose before u reduce again. 5 a week is too fast in my opinion. Methadone has a long half life - 1 days dose is with u for at least 24 hours. Sometimes a lil longer for some ppl. Reducing 5 mg will take at least a week n half to two weeks for ur body to stable off on ur new dose. But what ur doing is reducing 5 mg one week then 7 days later reducing 5 again. Ur body is not having time to ever stable off!
hello and welcome. methadone has a longer half life so the withdrawal symptoms dont usually start until after 72 hours. how much were your taking and for how long were you on it?
The methadone is completely out of your system. Methadone is out of the system in 3 to 5 days in your case, a little longer for chronic use. The withdrawals from methadone sometimes take a while to come around because of how long methadone acts in your body. Why the curiosity?
I do not know how to use this web page very well am trying to figure it out 3. I do not know what street methadone is but I do not get it nor do I abuse my methadone dose I get from a methadone clinic. my drug treatment counselor at the clinic is a good person and has helped me as much as they can.
yes, that is exactly what I mean.
We have some new ones here that did a taper and they seemed to have just done fine with it...This is what we told u many months ago. You should not be in any w/ds right now...If you jumped from a very high dose to a half of pill then maybe...I went from a high dose down to 60mg..Then my dr cut it right down to 30mg..That was taking 6--10mg down to 3--10mg...I was just fine..I never felt anything but good..Then we went down to 15mg..From there I was just fine...
I had a 2yr opiate addixtion and then have spent the last 2yrs on methadone. .when I first started methadone I still did roxys for s week n a half and finally I told myself I wasn't helping n I stopped it took me over a month to feel ok on methadone I slept a lot. My husband went to jail like a month after I started methadone so I was stuck with my 3yr old son that cps had just gave back n I was trying to deal with addiction not a good environment. .
Does Methadone leave the patient very tired? What are the side effects? Just wondering. I think this is a life long plan for now which is why I really want to know what people are like on methadone versus the other pain meds. Thanks for your input. Is it possible to be tapered off of methadone ever - if necessary?
I eventually got schedule changes ending with coming one time a week, I had a very good job, raised a famil and lived life well. Methadone saved my life. Is it for everyone? No. Should other avenues be explored first. Definitely.But it definitely has its place in the treatment community and to say methadonians end up as sweaty, constipated zombies is really unfair and untrue. I have since gotten down to 25 mg.
i want to be high! This is very very hard, torn between what i know i have to do, and what i want to do. I know if i continue down the road of addiction, i will drag my husband down with me and he will die... Also, my addiction will slowly get worse and worse. Although, i feel it's ok now, not causing too many problems, but that could change overnight, and i could loose everything, then it could be too late.
it helped me and probably saved my life. i do not advocate methadone for most addicts because it is the hardest drug to get off of. i got off once before and i am strong enough to get off again. good luck.
I had the stomach ills for at least two weeks. No joke. It is the half life of methadone. It is potent and stays with you. After a month, you will start to feel semi-normal. You will not be incapacitated the whole time. Just do not stray too far from a bathroom. Sleep may be elusive. Try benadryl.
10 if you can handle it. it has a really long half life, but by the time you get to the doc on Mon, you will be feeling it. you are on a high dose, and it could be dangerous to quit cold t. get your dr's advice and keep going back. do you have anyone to help you through this? Lucyred ps: sorry it took so lo9ng for me to get back to you. i was cutting firewood.
I told her I have my tubes tied and then I told her that anyways you have to have sex to get prego. Nobody that I know that is on Methadone even knows what sex is!!!! LOLLOLLOL Well anyways my dose reduction will go in next week.
Shift your focus to how you are going to live your life methadone free and what you need to do to ensure that you remain/stay sober. You are doing great and like I said be patient with yourself.
MedHelp Health Answers